0
RESEARCH PAPERS

The Elliptical Crack Subjected to Nonuniform Shear Loading

[+] Author and Article Information
F. W. Smith, D. R. Sorensen

Department of Mechanical Engineering, Colorado State University, Fort Collins, Colo.

J. Appl. Mech 41(2), 502-506 (Jun 01, 1974) (5 pages) doi:10.1115/1.3423317 History: Received March 01, 1973; Revised May 01, 1973; Online July 12, 2010

Abstract

The equations of elasticity are solved for the problem of a flat elliptical crack which has nonuniform shear stresses applied to its surfaces. The shear stresses are prescribed independently in two directions on the crack surface and are expressed in the form of a third-degree polynomial. Mode two and mode three stress-intensity factors are presented in analytical and graphical form as functions of position along the crack border.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In